Ask an expert
Question

06 Nov 2008

The Injection
Hi Doc.

Can you please advise.
Im on the pill for a month now - Femodene,
Would like to go onto the injection instead but im afraid as iv heard from so many people that it makes you fat.
Is this true ? If so why would this be?

I have gained abit of weight and am trying to loose so would not like to go on the pill and gain lotsa weight.

Thanks
Answer 497 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Kelly
The side effects of Depo Provera is weight gain, osteoporosis, irregular, heavy or no bleeding while using the injection. It contains female hormone Progesterone and this has an effect on your menstruating cycle and your weight.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.